MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48300200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the top part of expander was broken intra-op.All broken fragments were retrieved.The surgery was completed successfully.No adverse consequences to the patient was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, material analysis (similar complaint device), product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed upon visual inspection of the returned device.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.A materials analysis performed on previous similar complaint determined that the shaft fractured away from the knob in a ductile overload mode likely caused by multiple directional forces applied onto the knob.The hardness and material were as specified on the print.No material or manufacturing defects were found.It was also reported that the instrument was impacted during use and instrument has been used about 120 times in last 5 years.Conclusion: based on the provided information and the age of the device, the plausible root cause of the reported event is normal wear and tear.

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8114477
Report Number0009617544-2018-00281
Device Sequence Number1244308
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public07613327266986
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48300200
Device Lot Number12E318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight78